Alert archive / Iowa / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this red flag warning at Apr 1, 2015, 3:46 AM CDT for 51 counties in Iowa. It took effect at Apr 1, 2015, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 3:46 AM CDT (08:46 UTC)
- In effect from
- Apr 1, 2015, 11:00 AM CDT
- Expired
- Apr 1, 2015, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WWUS83 KDMX 010846 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 346 AM CDT WED APR 1 2015 ...EXTREME FIRE DANGER ACROSS MUCH OF THE STATE THIS AFTERNOON... .A STRONG AND GUST SOUTH WIND...HIGHLY COMBUSTIBLE SURFACE FUELS...AND LOW RELATIVE HUMIDITY WILL COMBINE TO PRODUCE EXTREME AND DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. IAZ004>007-015>017-023>028-034>039-045>050-058>062-071>075- 082>086-093>097-011700- /O.UPG.KDMX.FW.A.0003.150401T1500Z-150402T0000Z/ /O.NEW.KDMX.FW.W.0005.150401T1800Z-150402T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON- WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 346 AM CDT WED APR 1 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THE WIND WILL STEADILY INCREASE THROUGH THE MORNING BECOMING STRONG AND GUSTY THIS AFTERNOON. THE MOST DANGEROUS CONDITIONS WILL EXIST BETWEEN 2 PM AND 5 PM. * WIND...SOUTH INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 40 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT THIS AFTERNOON. * FUEL...GRASSES REMAIN NEARLY 100 PERCENT CURED AND SURFACE FUELS ARE HIGHLY COMBUSTIBLE. * IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ033-044-057-070-081-092-011700- /O.NEW.KDMX.FW.W.0005.150401T1800Z-150402T0000Z/ SAC-CRAWFORD-AUDUBON-CASS-ADAMS-TAYLOR- 346 AM CDT WED APR 1 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...THE WIND WILL STEADILY INCREASE THROUGH THE MORNING BECOMING STRONG AND GUSTY THIS AFTERNOON. THE MOST DANGEROUS CONDITIONS WILL EXIST BETWEEN 2 PM AND 5 PM. * WIND...SOUTH INCREASING TO 25 TO 35 MPH WITH GUSTS AROUND 40 MPH AT TIMES. * RELATIVE HUMIDITY...WILL DROP TO BETWEEN 30 AND 35 PERCENT AND COULD POTENTIALLY DROP LOWER. * FUEL...GRASSES REMAIN NEARLY 100 PERCENT CURED AND SURFACE FUELS ARE HIGHLY COMBUSTIBLE. * IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FAB
3 follow-up statements
668 WWUS83 KDMX 011430 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 930 AM CDT WED APR 1 2015 ...EXTREME FIRE DANGER ACROSS MUCH OF IOWA TODAY... .STRONG SOUTH WINDS...LOW RELATIVE HUMIDITY...AND HIGHLY COMBUSTIBLE SURFACE FUELS WILL MAKE FOR EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS TODAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-012230- /O.EXT.KDMX.FW.W.0005.150401T1600Z-150402T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 930 AM CDT WED APR 1 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... * TIMING...WINDS WILL STEADILY INCREASE THIS MORNING AND PERSIST THROUGH THE AFTERNOON. FIRE WEATHER CONDITIONS WILL REMAIN EXTREMELY DANGEROUS ALL DAY. * WIND...SOUTH INCREASING TO AROUND 30 MPH WITH GUSTS OVER 40 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 25 TO 30 PERCENT. * FUEL...GRASSES REMAIN NEARLY 100 PERCENT CURED AND SURFACE FUELS ARE HIGHLY COMBUSTIBLE. * IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LEE
452 WWUS83 KDMX 012101 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 401 PM CDT WED APR 1 2015 ...EXTREME FIRE DANGER ACROSS MUCH OF IOWA INTO THE EARLY EVENING... .STRONG SOUTH WINDS...LOW RELATIVE HUMIDITY...AND HIGHLY COMBUSTIBLE SURFACE FUELS WILL MAKE FOR EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS TODAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-020000- /O.CON.KDMX.FW.W.0005.000000T0000Z-150402T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 401 PM CDT WED APR 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... * TIMING...STRONG WINDS WINDS WILL PERSIST INTO THE EARLY EVENING WITH FIRE WEATHER CONDITIONS EXTREMELY DANGEROUS. * WIND...SOUTH AT 25 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * FUEL...GRASSES REMAIN NEARLY 100 PERCENT DORMANT AND CURED WITH SURFACE FUELS HIGHLY COMBUSTIBLE. * IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SMALL
273 WWUS83 KDMX 020002 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 702 PM CDT WED APR 1 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-020115- /O.EXP.KDMX.FW.W.0005.000000T0000Z-150402T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 702 PM CDT WED APR 1 2015 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME FIRE CONDITIONS.... SOUTHERLY WINDS WILL REMAIN GUSTY FOR THE NEXT FEW HOURS...BUT OVERAL HAVE DIMINISHED SOME. ADDITIONALLY...LOW RELATIVE HUMIDITY VALUES HAVE CLIMBED SOME INTO THE 25 TO 35 PERCENT RANGE AND WILL CONTINUE TO CLIMB TO REACH AROUND 50 PERCENT BY MID EVENING. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MJB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:39 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Mar 31, 11:39 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1139 PM CDT TUE MAR 31 2015 .SHORT TERM /TONIGHT/... ISSUED AT 330 PM CDT TUE MAR 31 2015 WEAK HIGH PRESSURE OVER THE STATE TODAY WILL SHIFT EAST OVERNIGHT. THIS WILL RESULT IN AN INCREASING PRESSURE GRADIENT OVER NORTHWEST IOWA AND RETURN FLOW. TEMPERATURES WILL SLOWLY RISE WITH THE DEVELOPMENT OF RETURN FLOW ESPECIALLY OVER THE NORTHWEST. NO CHANCE FOR PRECIPITATION OVERNIGHT WITH THE LOW LEVEL JET REMAINING WELL TO THE WEST AND MOISTURE RETURN OCCURRING AFTER THE OVERNIGHT PERIOD THOUGH SOME HIGH LEVEL CLOUDS MAY ARRIVE LATE. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 330 PM CDT TUE MAR 31 2015 THERE IS A MYRIAD OF POTENTIAL HAZARDS FROM WEDNESDAY INTO WEDNESDAY NIGHT AS A LOW PRESSURE AREA DEEPENS OVER THE NORTHERN HIGH PLAINS AND PUSHES A COLD FRONT ACROSS IOWA. AHEAD OF THE FRONT...SOUTH WINDS WILL INCREASE SUBSTANTIALLY BY LATE MORNING WEDNESDAY WITH MOST SHORT RANGE MODELS PREDICTING WINDS OF ROUGHLY AROUND 35 TO 40 KT AT THE TOP OF THE MIXED LAYER BY 21Z. THIS ALREADY SUGGESTS THE POSSIBILITY OF A WIND ADVISORY...ALBEIT SOMEWHAT MARGINAL...FOR MUCH OF THE AREA. IN ADDITION...THERE HAVE BEEN REPORTS OF MULTIPLE SPREADING FIRES ACROSS THE FORECAST AREA TODAY AND WITH THE STRONGER WINDS TOMORROW AND VERY DRY SURFACE FUELS REMAINING AM VERY CONCERNED ABOUT FIRE WEATHER CONDITIONS FOR WEDNESDAY PARTICULARLY IN THE AFTERNOON. FORECAST MINIMUM RH VALUES ARE 25 TO 35 PERCENT ACROSS MUCH OF THE AREA...BUT THIS MAY EVEN BE TOO HIGH AS THERE IS A POSSIBILITY THAT WE MAY BE OVERESTIMATING SURFACE DEWPOINTS IN THE AFTERNOON DURING A BATTLE BETWEEN MOISTURE ADVECTION AND TURBULENT MIXING OF VERY DRY AIR ALOFT. HAVE OPTED TO ISSUE A FIRE WEATHER WATCH FOR NEARLY THE ENTIRE FORECAST AREA AS DETAILED IN THE FIRE WEATHER SECTION BELOW. A RED FLAG WARNING MAY VERY WELL END UP BEING ISSUED FOR WEDNESDAY...BUT IF NOT...THEN A WIND ADVISORY WILL BE A DISTINCT POSSIBILITY. MOVING ON...THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM EASTERN NEBRASKA UP INTO SOUTHWESTERN MINNESOTA LATE WEDNESDAY AFTERNOON AND EVENING. IT DOES APPEAR THAT BY THE TIME THEY REACH OUR AREA IT WILL BE NEAR 00Z AND HAVE DELAYED POPS ACCORDINGLY. NEVERTHELESS...THERE IS STRONG SUPPORT FROM AN UPPER LEVEL TROUGH AS WELL AS A DEVELOPING LOW LEVEL JET FOR SUSTAINED CONVECTION DROPPING SOUTHEAST ACROSS ALL OF IOWA ON WEDNESDAY NIGHT AND POPS ARE 100 PERCENT IN MOST OF OUR AREA AT VARIOUS TIMES. MODERATE INSTABILITY...STEEP LAPSE RATES ALOFT...AND DEEP LAYER WIND SHEAR SUGGEST A THREAT OF SEVERE WEATHER EARLY IN THE EVENT...MAINLY IN OUR NORTHWEST...WHICH SHOULD BE ELEVATED WITH WIND AND HAIL THE PRIMARY THREAT. THE SEVERE WEATHER RISK WILL THEN GRADUALLY DIMINISH AS THE STORMS MOVE SOUTHEAST AFTER SUNSET. THE CURRENTLY SPC OUTLOOKS ARE STELLAR IN ITS DISCUSSION OF THIS SCENARIO. AT THIS TIME HAVE LEFT SEVERE WEATHER WORDING OUT OF THE GRIDS/FORECAST AS THE THREAT IS MAXIMIZED WEST OF OUR AREA...BUT THIS WILL CERTAINLY BEAR WATCHING TOMORROW. AFTER LINGERING STORMS EXIT THE AREA THURSDAY MORNING A SURFACE RIDGE WILL SLIDE BY...BRINGING COOL AND QUIET WEATHER FOR MOST OF THURSDAY AND THURSDAY NIGHT. HOWEVER...THE COLD FRONT THAT MOVED ACROSS IOWA EARLIER WILL REMAIN STALLED OVER CENTRAL OR NORTHERN MISSOURI BY EARLY FRIDAY MORNING...WHEN AN EVEN DEEPER UPPER LEVEL TROUGH WILL SWING ACROSS THE REGION. FOR THE MOST PART MOISTURE WILL BE LACKING FOR PRECIP TO DEVELOP ACROSS OUR AREA...HOWEVER...IN THE SOUTH AND SOUTHEAST WE COULD SEE SOME OVERRUNNING SHOWERS OR STORMS AND HAVE MAINTAINED LOW POPS IN THIS AREA AS THE TROUGH MOVES OVERHEAD ON FRIDAY. THE ECMWF REMAINS THE FURTHEST NORTH WITH ITS SOLUTION FOR PRECIP...BUT A SOUTHERN SOLUTION SEEMS MORE LIKELY. CLOUD COVER FROM THIS SYSTEM WILL ALSO HELP TO KEEP TEMPERATURES DOWN...WITH HIGHS OF ONLY AROUND 50 ACROSS IOWA. THIS WEEKEND THE 500 MB FLOW OVER IOWA WILL TAKE ON A FLAT NEARLY ZONAL CHARACTER...LIKELY RESULTING IN MOSTLY DRY WEATHER WITH SLOWLY MODERATING TEMPERATURES. AS A LARGE WESTERN U.S. TROUGH BUILDS A SURFACE LOW WILL DEVELOP IN THE LEE OF THE ROCKIES...EXTENDING AN INVERTED SURFACE TROUGH UP OVER IOWA BY SUNDAY. AS THE LARGE 500 MB TROUGH SUBSEQUENTLY MOVES EASTWARD THIS WILL SET UP A FAIRLY WET AND ACTIVE PATTERN FOR EARLY NEXT WEEK. THE DETAILS ARE MURKY AT THIS TIME...BUT CERTAINLY PERIODS OF THUNDERSTORM CHANCES ARE WARRANTED. && .AVIATION...01/06Z ISSUED AT 1131 PM CDT TUE MAR 31 2015 VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT AND MUCH OF THE DAY TOMORROW WITH SOUTHERLY WINDS INCREASING TO 20-25 KTS WITH GUSTS OVER 30 KTS DURING THE AFTERNOON HOURS. A LINE OF SHOWERS AND THUNDERSTORMS WILL PROGRESS ACROSS CENTRAL IOWA FROM NW TO SE AFTER 00Z TOMORROW AND BE REACHING A LINE FROM ALO TO DSM AROUND 02/06Z. && .FIRE WEATHER... ISSUED AT 330 PM CDT TUE MAR 31 2015 SOUTHERLY WINDS WILL INCREASE EVEN FURTHER ON WEDNESDAY...LIKELY REACHING SPEEDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH AT TIMES. GIVEN THE VERY DRY SURFACE FUELS ACROSS THE AREA AND THE EASE WITH WHICH FIRES ARE SPREADING TODAY...THERE WILL OBVIOUSLY BE A HEIGHTENED FIRE DANGER ON WEDNESDAY. THERE IS SOME QUESTION AS TO WHETHER OR NOT RED FLAG WARNING CRITERIA WILL BE TECHNICALLY MET...AS THE CURRENT FORECAST CALLS FOR MIN RH VALUES BETWEEN 25 AND 35 PERCENT ACROSS MOST OF THE AREA. HOWEVER...THE FORECAST GFDI VALUES ARE EXTREME FOR NEARLY ALL OF CENTRAL IOWA AND GIVEN THE ANTECEDENT CONDITIONS FIND IT PRUDENT TO ISSUE A LARGE FIRE WEATHER WATCH AT THIS TIME...WHICH WILL LIKELY BE EITHER TRANSITIONED TO A RED FLAG WARNING OR A WIND ADVISORY LATER TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY EVENING FOR ADAIR-APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER- CALHOUN-CARROLL-CERRO GORDO-CLARKE-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-UNION-WAPELLO- WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...DONAVON LONG TERM...LEE AVIATION...SKOW FIRE WEATHER...LEE
Hazardous weather outlook, Mar 31, 3:48 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CDT TUE MAR 31 2015 IAZ004>007-015>017-023>028-034>039-045>050-058>062-071>075- 082>086-093>097-011100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON- WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 348 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY SOUTH WINDS OF 25 TO 30 MPH...GUSTING TO NEAR 40 MPH...ALONG WITH LOW RELATIVE HUMIDITY AND HIGHLY COMBUSTIBLE SURFACE FUELS WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS ON WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS WILL DEVELOP IN WESTERN AND NORTHWESTERN IOWA LATE ON WEDNESDAY...AND SPREAD SOUTHEAST ACROSS THE REST OF THE STATE ON WEDNESDAY NIGHT. INITIALLY THERE WILL BE A THREAT FOR SEVERE WEATHER IN THE WEST AND NORTHWEST...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. SOME STORMS WILL ALSO PRODUCE HEAVY RAINFALL. LOW THUNDERSTORM CHANCES WILL RETURN FOR THE LATTER HALF OF THE WEEKEND...WITH HIGHER CHANCES EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY...MAINLY IN THE WEST AND NORTHWEST. IAZ033-044-057-070-081-092-011100- SAC-CRAWFORD-AUDUBON-CASS-ADAMS-TAYLOR- 348 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY SOUTH WINDS OF AROUND 25 MPH...GUSTING TO AROUND 35 MPH...ALONG WITH HIGHLY COMBUSTIBLE SURFACE FUELS WILL RESULT IN AN ELEVATED FIRE WEATHER DANGER ON WEDNESDAY. THUNDERSTORMS WILL DEVELOP IN WESTERN AND NORTHWESTERN IOWA LATE ON WEDNESDAY...AND SPREAD SOUTHEAST ACROSS THE REST OF THE STATE ON WEDNESDAY NIGHT. INITIALLY THERE WILL BE A THREAT FOR SEVERE WEATHER IN THE WEST AND NORTHWEST...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. SOME STORMS WILL ALSO PRODUCE HEAVY RAINFALL. THUNDERSTORM CHANCES WILL RETURN EARLY NEXT WEEK. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:33 AM CDT | Wind Advisory | DMX | Audubon, Boone, Bremer, Butler, Calhoun, Carroll and 19 more | 14 hr |
Nearby
Red Flag Warnings in Iowa, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.